Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 28, 2003, 3:54 PM MDT for Power County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 3:54 PM MDT (21:54 UTC)
- Expired
- Apr 28, 2003, 5:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Power County, ID
The radar
The Pocatello radar (KSFX), 50 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WUUS55 KPIH 282154 SVRPIH IDC077-282300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 353 PM MDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POWER COUNTY IN IDAHO * UNTIL 500 PM MDT * AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF COLD WATER...OR ABOUT 13 MILES NORTH OF HEGLAR...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLD WATER AT 405 PM MDT NEELEY...AMERICAN FALLS AT 500 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4278 11323 4259 11319 4266 11270 4287 11282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM MDT, 14 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM MDT, 14 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 340 PM MDT MON APR 28 2003 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MAGIC VALLEY SOUTH INTO THE SOUTHERN HIGHLANDS THIS AFT AHEAD OF AN ORGANIZED LINE OF CONVECTION WHICH ARCS FROM NEAR EKO TO BNO. A COUPLE OF THUNDERSTORMS IN THE BYI VICINITY FAIRLY STRONG WITH VILS OVER 20 SO SMALL HAIL A POSSIBILITY WITH STORMS THIS EVENING....ALONG WITH LOCALLY STRONG GUSTY WINDS. HIGHEST POPS THIS EVENING WILL BE ALONG AND AHEAD OF THE LINE OF CONVECTION WHICH WILL MOVE INTO THE MAGIC VALLEY BY ABOUT 00Z. JUST BEFORE 330 PM...PUBLIC REPORTED A TORNADO IN MINIDOKA COUNTY. WILL TAPER OFF WX TO SCATTERED SHOWERS/ISOLD TSTMS AFT 06Z AS LINE OF SHOWERS TRACKS EAST/NORTHEAST. UPPER LOW CENTERED OFF THE NRN CA COAST WILL SLOWLY TRACK EAST THROUGH MIDWEEK FOR CONTINUED CHANCES OF MAINLY AFT/EVE SHOWERS. THERE ARE SOME DIFFERENCES BETWEEN ETA AND AVN ESP WITH REGARDS TO QPF SO A LOT OF UNCERTAINTIES EVEN IN THE SHORT TERM. MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY BY THE WEEKEND MAINLY IN HOW IT HANDLES THE SYSTEM DROPPING OUT OF THE EASTERN GULF OF ALASKA. FOR THE TIME BEING...WILL STICK WITH GFS SOLUTION WHICH RESULTS IN CONTINUED MAINLY CHANCE POPS THROUGH EARLY NEXT WEEK. WAW .KSFX...OPERATIONAL...VCP 11. .PIH...NONE.
Hazardous weather outlook, Apr 28, 5:00 AM MDT, 10 hours 54 minutes before
IDZ017>023-031-032-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:30 PM MDT | Tornado Warning | PIH | Minidoka | 30 min |
| Apr 28, 4:06 PM MDT | Tornado Warning | PIH | Power | 39 min |
| Apr 28, 4:47 PM MDT | Tornado Warning | PIH | Power | 28 min |
| Apr 28, 5:11 PM MDT | Tornado Warning | PIH | Bannock, Bingham, Power | 34 min |
| Apr 28, 5:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 59 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.